Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 24, 2014, 01:58:57 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 647058
  • Total Topics: 49292
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 124
Total: 125

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Tesamorelin Growth Hormone-releasing Factor Reduces Visceral Fat in Patients  (Read 2346 times)

0 Members and 1 Guest are viewing this topic.

Offline ElZorro

  • Member
  • Posts: 535
These findings led the researchers conclude that "Tesamorelin significantly reduces visceral adipose tissue in different sub-populations of HIV-infected patients with abdominal lipohypertrophy, including women, patients with hepatitis, patients with detectable viral loads, and non-Caucasians," and did so "without any clinically meaningful differences in long-term safety."

"Tesamorelin significantly decreases VAT in HIV positive patients with excess abdominal fat," the researchers concluded.

"Assessment of VAT using CT scan is a research technique," they noted, "but the degree to which VAT is reduced in response to tesamorelin is apparent to patients based on significant reductions in waist circumference and improvements in body image that are highly correlated with reductions in VAT."

Tesamorelin is currently under review by the U.S. Food and Drug Administration. An FDA advisory committee unanimously recommended approval in June, but the expected late July decision date came and went with no action. The agency has now indicated that it expects to make a ruling later this fall.


http://www.hivandhepatitis.com/2010_conference/icaac/docs/0928_d.html

Offline Hellraiser

  • Member
  • Posts: 4,140
  • Semi-misanthropic
The problem with this drug is that like Elgrifta and any analog of Human Growth Hormone it has a tendency to cause Diabetes in the people who take it.

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Actually, tesamorelin is Egrifta -- you may find more stories if you search on that name.
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline Hellraiser

  • Member
  • Posts: 4,140
  • Semi-misanthropic
Actually, tesamorelin is Egrifta -- you may find more stories if you search on that name.

I actually thought this might be the case as they were being talked about around the same time frame and in the same manner, but wasn't absolutely sure.

Offline ARMANDO

  • Member
  • Posts: 255
is anybody presently taking SEROSTIM?

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
November 11, 2010

Egrifta Gets FDA Approval for HIV-Associated Lipodystrophy



Egrifta (tesamorelin) has been approved for the treatment of HIV-associated lipodystrophy, according to a November 10 announcement from the U.S. Food and Drug Administration (FDA). The drug, requiring once-daily injections, was approved to reduce visceral adipose tissue (VAT)— deep belly fat surrounding the liver, stomach and other abdominal organs—in people living with HIV experiencing lipodystrophy, a side effect of antiretroviral (ARV) therapy.


http://www.aidsmeds.com/rssredir/articles/egrifta_tesamorelin_approval_1667_19389.shtml
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline netta

  • Member
  • Posts: 396
I am wondering if you would have to take tesamorelin for long term. If short term can this reduce the chance of diabeties, and if used short term ,will it reverse itself when stopped ??? I sure am excited about it since I am 5'1 and have a stomach growing below my breast and have no waist. I look 6 mos. pregnant!
"to thine own self be true"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.